Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lactic Acidosis Recovery/Treatments
Oct 22, 2003

I was recently taken off my meds regimen of (DDI, Invarase, Norvir, Ziagen) for a condition that recently developed which resembled Lactic Acidosis. My lactic acid level was at (25) and all the basic symptoms were present (fatigue, nuasea/dizziness, no appetite, lost 30 lbs, diarhea). I was reading about an intravenuse saline solution/vitamin cocktail that had been used as treatment in the year 2000 which reflected good results. The cocktail included Vitamins B1, B2, Niacin, Pantothenic acid, L-Carnatine. I was wondering if there is any more recent information available on this treatment? Is it a good idea? Can it do any harm? And whom would I seek out for such a procedure?

Response from Dr. Henry

There are a few published reports from the US and Europe describing the use of a cocktail like you describe in the setting of life-threatening lactic acidosis. Usually stopping the offending agents, good fluid support, and time will result in improvement. It can take several months for the abnormalities to resolve. It is not a proven fact that use of a vitamin cocktail can speed up the process but I think it is worth trying in many cases. An HIV specialist usually is familiar with the problem of lactic acidosis and is the best doc to consider your situation and make a thoughtful recommendation. KH



Previous
running out of choices
Next
Light sensitivity

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement